Alert archive / Minnesota / Winter Storm Warnings in 2025

Winter Storm Warning 4, NWS Grand Forks, ND

April 2, 20255 counties in North Dakota; 11 counties in Minnesota

NWS Grand Forks, ND issued this winter storm warning at Apr 2, 2025, 6:57 PM CDT for 5 counties in North Dakota; 11 counties in Minnesota. It was in force for 11 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2025, 6:57 PM CDT (23:57 UTC)
Expired
Apr 3, 2025, 6:00 AM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:10 PM CDTSNOW 10Bemidji, MN
Apr 2, 8:41 PM CDTSNOW 6.5Wadena, MNStill snowing.
Apr 2, 8:45 PM CDTSNOW 9.67 Wnw Hackensack, MNModerate snow ongoing.
Apr 2, 8:47 PM CDTSNOW 6.52 S Fargo, ND
Apr 2, 9:21 PM CDTSNOW 116 N Bagley, MN
Apr 3, 12:00 AM CDTSNOW 4.93 S Fargo, NDWednesday midnight to midnight snowfall. CO-OP Observer station FDRN8 Fargo ND 3 S.
Apr 3, 12:00 AM CDTSNOW 6.53 S Fargo, ND2 day storm total Tuesday and Wednesday. CO-OP Observer station FDRN8 Fargo ND 3 S.
Apr 3, 12:26 AM CDTSNOW 6.9S Moorhead, MNStorm total over the past 24 hours.
Apr 3, 3:11 AM CDTSNOW 111 Ssw Ottertail, MN2 day storm total. CO-OP Observer station OTTM5 Ottertail MN.
Apr 3, 4:40 AM CDTSNOW 8Wadena, MNStorm total.
Apr 3, 5:58 AM CDTSNOW 8Bemidji, MN24 hour total. Nymore neighborhood SE Bemidji.
Apr 3, 6:00 AM CDTSNOW 8.2Abercrombie, ND2 day storm total. Cocorahs station ND-RC-8 Abercrombie ND 0.2 NW.
Apr 3, 6:01 AM CDTSNOW 8.5Pelican Rapids, MN24 hour snowfall.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 12.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS43 KFGF 022357
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
657 PM CDT Wed Apr 2 2025

MNZ003-006-009-016-017-022>024-027>032-040-030600-
/O.EXP.KFGF.WS.W.0003.000000T0000Z-250403T0000Z/
/O.NEW.KFGF.WS.W.0004.250403T0000Z-250403T0600Z/
Clay-Lake Of The Woods-North Beltrami-North Clearwater-South
Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East
Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-
Including the cities of Lake Itasca, Long Lost Lake, Alida,
Lavinia, Clearbrook, Moorhead, Ebro, Bemidji, Naytahwaush,
Baudette, New York Mills, Mahnomen, Redby, Park Rapids, Detroit
Lakes, Battle Lake, Barrett, Breckenridge, Herman, Elbow Lake,
Emmaville, Hubbard, Perham, Lower Rice Lake, Ashby, Shoreham,
Menahga, Staples Airport, Hoffman, Bagley, Rosby, Ponemah,
Lawndale, Wadena, Roy Lake, Nary, Wolf Lake, Parkers Prairie,
Henning, Waubun, Fergus Falls, Red Lake, Upper Rice Lake, and
Erdahl
657 PM CDT Wed Apr 2 2025

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...
...WINTER STORM WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Heavy snow expected. Additional snow accumulations 1 to 3 
  inches.

* WHERE...Portions of central, north central, northwest, and west 
  central Minnesota.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Visibilities may drop below 1 mile due to falling snow. 
  Plan on slippery road conditions. The hazardous conditions will 
  impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NDZ038-039-049-052-053-030300-
/O.EXP.KFGF.WS.W.0003.000000T0000Z-250403T0000Z/
/O.NEW.KFGF.WS.W.0004.250403T0000Z-250403T0300Z/
Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of McLeod, Lisbon, Rutland, Valley City,
Wahpeton, Enderlin, Milnor, Forman, Gwinner, and Fargo
657 PM CDT Wed Apr 2 2025

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WINTER STORM WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Heavy snow expected. Total snow accumulations 1 to 3 
  inches. Total

* WHERE...Barnes, Cass, Ransom, Richland, and Sargent Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Visibilities may drop below 1 mile due to falling snow. 
  Plan on slippery road conditions. The hazardous conditions will 
  impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ001-002-005-007-008-013>015-030600-
/O.EXP.KFGF.WW.Y.0014.000000T0000Z-250403T0000Z/
/O.NEW.KFGF.WW.Y.0015.250403T0000Z-250403T0600Z/
West Polk-Norman-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-
Including the cities of Argyle, Gatzke, Newfolden, Fox, Malung,
Crookston, Middle River, Hadler, Warren, Salol, Espelie, Twin
Valley, Hayes Lake State Park, Fosston, Erskine, Thief River
Falls, Flaming, Roseau, Faith, Grygla, Stephen, Fertile, Englund,
Radium, Red Lake Falls, East Grand Forks, Rosewood, McIntosh,
Casperson, Dakota Junction, Pencer, Florian, Syre, Ada, and
Halstad
657 PM CDT Wed Apr 2 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Snow expected. Additional snow accumulations up to 1 inch.

* WHERE...A portion of northwest Minnesota.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

NDZ016-026>030-054-030300-
/O.EXP.KFGF.WW.Y.0014.000000T0000Z-250403T0000Z/
/O.NEW.KFGF.WW.Y.0015.250403T0000Z-250403T0300Z/
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Western
Walsh-
Including the cities of Hillsboro, Hope, Nash, Roseville,
Grafton, Lankin, Cooperstown, Portland, Adams, Tolna, Park River,
Grand Forks, Hatton, Finley, Mayville, Oakwood, Aneta, Mcville,
Fairdale, Lakota, and Kelso
657 PM CDT Wed Apr 2 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Snow expected. Additional snow accumulation up to one inch.

* WHERE...Portions of northeast and southeast North Dakota.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

NDZ024-030100-
/O.EXP.KFGF.WW.Y.0014.000000T0000Z-250403T0000Z/
Eddy-
Including the cities of New Rockford
657 PM CDT Wed Apr 2 2025

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Light snow may continue into the evening hours, but the advisory is 
being allow to expire with minimal impacts expected as it winds down 
before 10 pm.

$$

DJR
3 follow-up statements
465 
WWUS43 KFGF 030238
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
938 PM CDT Wed Apr 2 2025

NDZ038-039-049-052-053-030600-
/O.EXT.KFGF.WS.W.0004.000000T0000Z-250403T0600Z/
Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of McLeod, Lisbon, Rutland, Valley City,
Wahpeton, Enderlin, Milnor, Forman, Gwinner, and Fargo
938 PM CDT Wed Apr 2 2025

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations up to one inch.

* WHERE...Barnes, Cass, Ransom, Richland, and Sargent Counties.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Visibilities may drop below 1 mile due to falling snow. 
  Plan on slippery road conditions. The hazardous conditions will 
  impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ003-006-009-016-017-022>024-027>032-040-030600-
/O.CON.KFGF.WS.W.0004.000000T0000Z-250403T0600Z/
Clay-Lake Of The Woods-North Beltrami-North Clearwater-South
Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East
Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-
Including the cities of Lake Itasca, Long Lost Lake, Alida,
Lavinia, Clearbrook, Moorhead, Ebro, Bemidji, Naytahwaush,
Baudette, New York Mills, Mahnomen, Redby, Park Rapids, Detroit
Lakes, Battle Lake, Barrett, Breckenridge, Herman, Elbow Lake,
Emmaville, Hubbard, Perham, Lower Rice Lake, Ashby, Shoreham,
Menahga, Staples Airport, Hoffman, Bagley, Rosby, Ponemah,
Lawndale, Wadena, Roy Lake, Nary, Wolf Lake, Parkers Prairie,
Henning, Waubun, Fergus Falls, Red Lake, Upper Rice Lake, and
Erdahl
938 PM CDT Wed Apr 2 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations up to two inches.

* WHERE...Portions of central, north central, northwest, and west 
  central Minnesota.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Visibilities may drop below 1 mile due to falling snow. 
  Plan on slippery road conditions. The hazardous conditions will 
  impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NDZ016-026>030-054-030600-
/O.EXT.KFGF.WW.Y.0015.000000T0000Z-250403T0600Z/
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Western
Walsh-
Including the cities of Hillsboro, Hope, Nash, Roseville,
Grafton, Lankin, Cooperstown, Portland, Adams, Tolna, Park River,
Grand Forks, Hatton, Finley, Mayville, Oakwood, Aneta, Mcville,
Fairdale, Lakota, and Kelso
938 PM CDT Wed Apr 2 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Portions of northeast and southeast North Dakota.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MNZ001-002-005-007-008-013>015-030600-
/O.CON.KFGF.WW.Y.0015.000000T0000Z-250403T0600Z/
West Polk-Norman-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-
Including the cities of Argyle, Gatzke, Newfolden, Fox, Malung,
Crookston, Middle River, Hadler, Warren, Salol, Espelie, Twin
Valley, Hayes Lake State Park, Fosston, Erskine, Thief River
Falls, Flaming, Roseau, Faith, Grygla, Stephen, Fertile, Englund,
Radium, Red Lake Falls, East Grand Forks, Rosewood, McIntosh,
Casperson, Dakota Junction, Pencer, Florian, Syre, Ada, and
Halstad
938 PM CDT Wed Apr 2 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT 
THURSDAY...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...A portion of northwest Minnesota.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

DJR
800 
WWUS43 KFGF 030545
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1245 AM CDT Thu Apr 3 2025

MNZ006-NDZ038-039-049-052-053-030645-
/O.EXP.KFGF.WS.W.0004.000000T0000Z-250403T0600Z/
Lake Of The Woods-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Rutland, Gwinner, Fargo, Milnor,
Wahpeton, McLeod, Lisbon, Forman, Baudette, Enderlin, and Valley
City
1245 AM CDT Thu Apr 3 2025

...WINTER STORM WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

Light snow ending by morning. 

$$

MNZ001-002-005-007-008-013>015-NDZ016-026>030-054-030645-
/O.EXP.KFGF.WW.Y.0015.000000T0000Z-250403T0600Z/
West Polk-Norman-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-East Polk-Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-
Traill-Western Walsh-
Including the cities of Fox, Tolna, Portland, Warren, Mcville,
Hatton, Stephen, Finley, Middle River, Red Lake Falls,
Cooperstown, Aneta, Newfolden, Malung, Roseau, Park River, Thief
River Falls, Erskine, Adams, Crookston, Fertile, Dakota Junction,
Grand Forks, Pencer, Halstad, Faith, Grygla, Salol, Mayville,
Argyle, Nash, Fairdale, Grafton, Rosewood, Fosston, Oakwood,
McIntosh, Twin Valley, Roseville, Gatzke, Flaming, Radium,
Hadler, East Grand Forks, Hillsboro, Syre, Kelso, Lankin, Ada,
Hope, Florian, Hayes Lake State Park, Espelie, Casperson,
Englund, and Lakota
1245 AM CDT Thu Apr 3 2025

...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS 
MORNING...

Light snow ending by morning. 

$$

MNZ003-009-016-017-022>024-027>032-040-031100-
/O.EXT.KFGF.WS.W.0004.000000T0000Z-250403T1100Z/
Clay-North Beltrami-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-West
Otter Tail-East Otter Tail-Wadena-Grant-
Including the cities of Waubun, Erdahl, Barrett, Lawndale,
Bemidji, Nary, Battle Lake, Rosby, Ebro, Shoreham, Detroit Lakes,
Parkers Prairie, Staples Airport, Alida, Fergus Falls, Perham,
Herman, Wadena, Park Rapids, Lavinia, Mahnomen, Bagley, Redby,
Ashby, Ponemah, Long Lost Lake, Lake Itasca, Roy Lake, Elbow
Lake, Hubbard, Moorhead, Clearbrook, Breckenridge, Wolf Lake,
Emmaville, Menahga, Naytahwaush, New York Mills, Henning,
Hoffman, Lower Rice Lake, Red Lake, and Upper Rice Lake
1245 AM CDT Thu Apr 3 2025

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Portions of central, north central, northwest, and west 
  central Minnesota.

* WHEN...Until 6 AM CDT early this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

Riddle
919 
WWUS43 KFGF 031057
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
557 AM CDT Thu Apr 3 2025

MNZ003-009-016-017-022>024-027>032-040-031200-
/O.EXP.KFGF.WS.W.0004.000000T0000Z-250403T1100Z/
Clay-North Beltrami-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-West
Otter Tail-East Otter Tail-Wadena-Grant-
Including the cities of Waubun, Erdahl, Barrett, Lawndale,
Bemidji, Nary, Battle Lake, Rosby, Ebro, Shoreham, Detroit Lakes,
Parkers Prairie, Staples Airport, Alida, Fergus Falls, Perham,
Herman, Wadena, Park Rapids, Lavinia, Mahnomen, Bagley, Redby,
Ashby, Ponemah, Long Lost Lake, Lake Itasca, Roy Lake, Elbow
Lake, Hubbard, Moorhead, Clearbrook, Breckenridge, Wolf Lake,
Emmaville, Menahga, Naytahwaush, New York Mills, Henning,
Hoffman, Lower Rice Lake, Red Lake, and Upper Rice Lake
557 AM CDT Thu Apr 3 2025

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING...

Lingering light snow ends by mid morning as the storm pulls away.  

$$

Riddle

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 2:53 PM CDT, 4 hours 4 minutes earlier. Its key messages:

  • Heavy snowfall rates between 1-2 inches per hour will continue in northwest Minnesota through the afternoon and early evening.
  • Another wave sweeps through Friday with a chance for 2-4 inches of snow.
Area forecast discussion, Apr 2, 2:53 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
253 PM CDT Wed Apr 2 2025

.KEY MESSAGES...

- Heavy snowfall rates between 1-2 inches per hour will continue
  in northwest Minnesota through the afternoon and early
  evening.

- Another wave sweeps through Friday with a chance for 2-4
  inches of snow.

&&

.DISCUSSION...
Issued at 253 PM CDT Wed Apr 2 2025

...Synopsis...

The very large scale extratropical cyclone continues to spin
around Iowa. A broad swath along an inverted trough continues to
bring bouts of snow across much of northwest Minnesota and
portions of southeast North Dakota. As the low continues to
progress northeastward through the evening and overnight, snow
will diminish in intensity with light snow lingering after
midnight. Snow should come to an end by noon tomorrow at the
latest, but the warnings will likely expire at 7 PM CDT.

As we progress later into the week, a brief quiet day on
Thursday will be replaced by a clipper system Friday. Warm air
advection ahead of the clipper is fairly weak, but frontogenesis
on the backside of the clipper is stout. Lack of moisture return
inhibits QPF totals, but 2-4 inches are a reasonable worst case
scenario for what ends up on the ground.

As we progress through the remainder of the period, modulating
850mb temperatures and upper ridging should keep us fairly quiet
with signals for impacts at a minimum. Temperatures will
rebound, but the question mainly will be how quickly as snowpack
may linger for a day or so after accumulation.

...HEAVY SNOW THIS AFTERNOON...

A broad swath of synoptic ascent continues across northwest
Minnesota with embedded frontogenesis along an inverted upper
trough. This has contributed to strong organized banding in
northwest Minnesota, where 1 inch per hour rates may be
occurring but has not been confirmed yet. Radar estimates are
pushing 2+ inches, and given the surrounding environment with
instability, this does appear reasonable. The main question at
this point is how long will it last at given points. Right now,
the reasonable upper end for prolonged banding appears to be an
additional 3-5 inches, but for the most part you should expect
generally 1-2 additional inches of snow. As the low progresses
eastward through the evening, synoptic ascent will diminish and
disorganize any banding, it's just a matter of when at this
point in time. Given lingering uncertainties in end time and
duration of banding, the headlines will remain the same as the
current band lines up well with the Winter Storm Warning.

...ADDITIONAL SNOW FRIDAY...

A clipper will sweep through the region from west to east
Friday. Warm air advection ahead of this clipper is very weak,
so not much in the way of additional accumulating snowfall is
likely from the first portion of this system. Still, at least
some ascent will contribute to light snow showers.

As the cold front pushes through, this one possesses the
greatest lift and thus provides for the strongest precipitation
signal. Forward propagation of a line of snow is expected, and
will likely remain perpendicular to the long axis. For this
reason, significant snowfall accumulations are not expected to
arise. Even if we see the reasonable worst case, which is 4
inches of snow, it is very likely that not all 4 inches will
make it to the surface once again. At least expect some travel
impacts as the cold front sweeps through. Winds associated with
this are very weak so blizzard conditions will likely not
develop.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1245 PM CDT Wed Apr 2 2025

IFR ceilings and MVFR to LIFR ceilings will likely impact all
TAF sites through at least 06z. Snow will reduce visibilities to
LIFR and VLIFR at times in northwest Minnesota, but should not
impact much in the way of North Dakota TAF sites. Ceilings will
improve after 06z but should maintain MVFR through the remainder
of the TAF period. Eventually, as this system exits, VFR
conditions will prevail and this may occur prior to 18z but
confidence is low in timing this out.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 7 PM CDT this evening for NDZ016-
     024-026>030-054.
     Winter Storm Warning until 7 PM CDT this evening for NDZ038-
     039-049-052-053.
MN...Winter Weather Advisory until 7 PM CDT this evening for MNZ001-
     002-005-007-008-013>015.
     Winter Storm Warning until 7 PM CDT this evening for MNZ003-
     006-009-016-017-022>024-027>032-040.

&&

DISCUSSION...Perroux
AVIATION...Perroux
Hazardous weather outlook, Apr 2, 3:12 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
312 PM CDT Wed Apr 2 2025

MNZ002-003-006-009-015>017-022>024-027>032-040-NDZ039-049-052-053-
032015-
Norman-Clay-Lake Of The Woods-North Beltrami-East Polk-
North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-Cass-Ransom-Sargent-Richland-
312 PM CDT Wed Apr 2 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

High snowfall rates of 1-2 inches per hour and reduced visibility
will continue to bring winter storm warning impacts to the area
through tonight. An additional 2-5 inches is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038-
054-032015-
West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington-
Red Lake-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh-
312 PM CDT Wed Apr 2 2025

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Generally light to moderate intensity snowfall will continue to
bring winter weather advisory impacts to the area through tonight
with up to an additional 2 inches of snowfall possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

In the hours before

Local storm report, Apr 2, 4:32 PM CDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
432 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Snow             Callaway                46.98N 95.91W
04/02/2025  M5.0 Inch        Becker             MN   Public

            Relayed via broadcast media.

0431 PM     Snow             Parkers Prairie         46.15N 95.33W
04/02/2025  M7.0 Inch        Otter Tail         MN   Public

            Relayed via broadcast media.

0431 PM     Snow             Shevlin                 47.53N 95.26W
04/02/2025  M5.0 Inch        Clearwater         MN   Public

            Relayed via broadcast media.

0432 PM     Snow             Bagley                  47.52N 95.40W
04/02/2025  M8.0 Inch        Clearwater         MN   Public

            Relayed via broadcast media.

&&
Local storm report, Apr 2, 4:57 PM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
457 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     Snow             Moorhead                46.86N 96.76W
04/02/2025  M6.0 Inch        Clay               MN   Broadcast Media

&&
Local storm report, Apr 2, 5:07 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
507 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Snow             1 E Waubun              47.18N 95.92W
04/02/2025  E6.5 Inch        Mahnomen           MN   Public

            Callout to gas station east of Waubun MN.
            Estimated 6 to 7 inches of accumulation.
            Still snowing.

&&
Local storm report, Apr 2, 5:26 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
526 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     Snow             Ulen                    47.08N 96.26W
04/02/2025  M11.5 Inch       Clay               MN   Public

            Still snowing.

&&
Local storm report, Apr 2, 5:28 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
528 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Snow             1 SSE Moorhead          46.85N 96.75W
04/02/2025  M7.0 Inch        Clay               MN   Public

            Relayed via broadcast media.

&&

TT
Local storm report, Apr 2, 5:31 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
531 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Snow             Richville               46.51N 95.63W
04/02/2025  M8.5 Inch        Otter Tail         MN   Public

            Relayed via broadcast media.

0528 PM     Snow             White Earth             47.10N 95.84W
04/02/2025  M6.3 Inch        Becker             MN   Public

            Relayed via broadcast media.

0530 PM     Snow             Callaway                46.98N 95.91W
04/02/2025  M5.3 Inch        Becker             MN   Public

            Relayed via broadcast media.

0529 PM     Snow             Hawley                  46.88N 96.32W
04/02/2025  M5.0 Inch        Clay               MN   Public

            Relayed via broadcast media.

0529 PM     Snow             Perham                  46.60N 95.57W
04/02/2025  M5.0 Inch        Otter Tail         MN   Public

            Relayed via broadcast media.

0529 PM     Snow             Dalton                  46.17N 95.92W
04/02/2025  M3.0 Inch        Otter Tail         MN   Public

            Relayed via broadcast media.

0530 PM     Snow             Bemidji                 47.48N 94.88W
04/02/2025  M2.5 Inch        Beltrami           MN   Public

            Relayed via broadcast media.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 6:57 PM CDTWinter Weather AdvisoryFGFGrand Forks, Griggs, Nelson, Steele, Traill, Walsh6 hr

Nearby

Winter Storm Warnings in Minnesota, 2025Winter Storm Warnings in North Dakota, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.